MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-P-46-125-W
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer reference # (b)(4).Catalog # zta-p-46-125-w.Investigation is still in progress.
 
Event or Problem Description
Description of event according to complainant: alpha endograft was deployed in the arch of the aorta to fix an endoleak of a previous graft (46mm medtronic valiant).The proximal stent deployed a little twisted.We wanted to balloon with a coda 46 to straighten out the stent and make sure it opposes well to the aorta.Aorta measured 42mm.Placed 46mm coda and inflated with a 60cc syringe.Contrast volume was about 1/3 possibly 1/2.We inflated all the way and the coda was not fully opposed to the endograft so we thought that 60cc was not enough to inflate coda to 46mm.We inflated another 5-10cc and then the coda popped.We were able to bring it back into the sheath and nothing was detached from it.We used another coda 46 and used about 65cc to inflate it all the way to iron out the alpha graft.Had to troubleshoot and pull out the trigger wires with pliers.Patient outcome: event lengthened procedure time by 40 minutes.A section of the device did remain inside the patient's body.The patient did not require and additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Catalog # zta-p-46-125-w.Summary of investigational findings: it was considered most likely that the very proximal placement of the stent graft and the severe torturosity was the root cause for the sealing stent tipping and rotating: "because of the severe torturosity and likely prior ascending aortic arch surgery, the intended seal zone was effectively in the ascending aorta.Sheathed, tx alpha advancement was limited by the aortic valve.Consequently the additional depth was obtained through flexion and advancement af the unsheathed graft and delivery system.Although this was successful in advancing the graft to the seal zone, it also caused an apex of the bare stent to catch the irregular aortic wall.As this apex was inverted it tipped and rotated the bare stent and sealing stent.Rotation also could have been aggravated by the severe descending and thoracoabdominal aortic tortuosity." there was no evidence to suggest that device was not manufactured according to instructions or that ifu was insufficient cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occured; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occured.
 
Event or Problem Description

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key5485387
Report Number3002808486-2016-00090
Device Sequence Number13568596
Product Code MIH
UDI-Device Identifier10827002353739
UDI-Public(01)10827002353739(17)181228(10)E3400295
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZTA-P-46-125-W
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2016
Supplement Report FDA Received Date07/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR